Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 38, NWS Atlanta, GA

February 4, 2022Barrow County, Jackson County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 4, 2022, 8:23 PM EST for Barrow County, Jackson County, Georgia. It took effect at Feb 5, 2022, 1:00 AM EST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Feb 4, 2022, 8:23 PM EST (01:23 UTC)
In effect from
Feb 5, 2022, 1:00 AM EST
Expired
Feb 5, 2022, 6:49 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Barrow County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Oconee River near Arcade (ACDG1). The gauge peaked at 16.57 ft at Feb 5, 2022, 3:00 AM EST.

actionminormoderate510152002/0502/06
Action stage
15 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02217475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

040 
WGUS42 KFFC 050123
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
823 PM EST Fri Feb 4 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Middle Oconee River near Arcade affecting Jackson and Barrow 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC013-157-051200-
/O.NEW.KFFC.FL.W.0038.220205T0600Z-220205T1200Z/
/ACDG1.1.ER.220205T0508Z.220205T0600Z.220205T0800Z.NO/
823 PM EST Fri Feb 4 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Middle Oconee River near Arcade.

* WHEN...From late tonight to Saturday morning.

* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands, fields and pasture upstream and 
  downstream from the gage at Georgia Highway 82. A few dirt access 
  roads will be flooded. A residential yard just downstream will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 7:30 PM EST Friday the stage was 14.9 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 16.2 feet. It will
    then fall below flood stage later tonight.
  - Flood stage is 16 feet.


&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$
3 follow-up statements
844 
WGUS82 KFFC 050735
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
235 AM EST Sat Feb 5 2022

...Observed flooding changed to Minor severity for the following 
rivers in Georgia...

  Middle Oconee River near Arcade affecting Jackson and Barrow 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC013-157-051200-
/O.CON.KFFC.FL.W.0038.000000T0000Z-220205T1200Z/
/ACDG1.N.ER.220205T0336Z.220205T0630Z.220205T0933Z.NO/
235 AM EST Sat Feb 5 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Middle Oconee River near Arcade.

* WHEN...Until this morning.

* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture upstream and 
  downstream from the gage at Georgia Highway 82. A few dirt access 
  roads will be flooded. A residential yard just downstream will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 1:30 AM EST Saturday the stage was 16.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:30 AM EST Saturday was 16.5 feet.
  - Forecast...The river is expected to fall below flood stage
    early this morning.
  - Flood stage is 16 feet.
  - Flood History...This crest compares to a previous crest of
    16.5 feet on 01/04/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$
142 
WGUS82 KFFC 051104
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
604 AM EST Sat Feb 5 2022

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Georgia...

  Middle Oconee River near Arcade affecting Jackson and Barrow 
  Counties.

For the Middle Oconee River...including Auburn, Winder, Arcade, 
Athens...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC013-157-051830-
/O.EXT.KFFC.FL.W.0038.000000T0000Z-220205T1817Z/
/ACDG1.1.ER.220205T0336Z.220205T0745Z.220205T1217Z.NO/
604 AM EST Sat Feb 5 2022

...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Middle Oconee River near Arcade.

* WHEN...Until this afternoon.

* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture upstream and 
  downstream from the gage at Georgia Highway 82. A few dirt access 
  roads will be flooded. A residential yard just downstream will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 5:30 AM EST Saturday the stage was 16.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:30 AM EST Saturday was 16.6 feet.
  - Forecast...The river is expected to rise to a crest of 16.1
    feet this morning. It will then fall below flood stage this
    morning.
  - Flood stage is 16 feet.
  - Flood History...This crest compares to a previous crest of
    16.5 feet on 01/04/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$
635 
WGUS82 KFFC 051149
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
649 AM EST Sat Feb 5 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Middle Oconee River near Arcade affecting Jackson and Barrow 
  Counties.

GAC013-157-051300-
/O.CAN.KFFC.FL.W.0038.000000T0000Z-220205T1149Z/
/ACDG1.1.ER.220205T0336Z.220205T0745Z.220205T1055Z.NO/
649 AM EST Sat Feb 5 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Middle Oconee River near Arcade.

* ADDITIONAL DETAILS...
  - At 6:30 AM EST Saturday the stage was 15.9 feet.
  - Forecast...The river is expected to fall to 5.1 feet Thursday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 7:36 PM EST, 47 minutes earlier.

Area forecast discussion, Feb 4, 7:36 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
736 PM EST Fri Feb 4 2022

...Updated for 00Z Aviation Discussion...

.PREV DISCUSSION... /Issued 210 PM EST Fri Feb 4 2022/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Saturday Night/...

Showers continue to linger behind the cold front as it slides off to
the southeast overnight. Precipitation will diminish along a
northwest to southeast axis across the forecast area as the front
progresses. Convective parameters through the day have remained
unimpressive, so thunderstorms are not expected to be much of a
threat. However, locally heavy rainfall may be possible at times.
QPF less 0.25" is possible south of I-85. The general consensus
among HI-RES models is that the precipitation should move out of the
extreme southeastern portion of the forecast area by 10Z Saturday. W
to NW winds from 10-12kts gusting to 20-22kts are possible through
tomorrow morning, but should diminish throughout the day Saturday.
Dry (minimum RH % values in the upper 20s and 30s) and cold air
behind the front filters into northwest Georgia overnight tonight
and advances southeastward Saturday. Temperatures overnight and
tomorrow morning drop into the 20s to upper 30s across much of north
and central Georgia. Breezy conditions coupled with clearing skies
overnight will bring wind chills down into the teens primarily along
and north of I-85 tomorrow morning. High temperatures tomorrow will
range from the 40s to low 50s under mostly clear skies with winds
become easterly by the end of the short term forecast period.

KAL

LONG TERM /Sunday through Friday/...

As the extended period begins on Sunday morning, much of the
Southeastern CONUS will be underneath nearly zonal flow aloft. While
some weak disturbances will be traversing the upper level flow, a
dry airmass lingering over the region, along with strong surface
high pressure, will serve to inhibit rain chances over the majority
of the area on Sunday. Speaking of the surface high, the center of
the high will be moving eastward towards the mid-Atlantic coast to
start the period, which could serve to develop a weak wedge over
northeast Georgia on Sunday. Moreover, the frontal boundary
currently moving through central Georgia will remain stalled across
near the Florida peninsula. As upper disturbances move over the
stalled front, the development of a surface low pressure system is
possible along the frontal boundary and just east of the Florida
peninsula. The latest GFS/ECMWF solutions are trending towards
better agreement on this low forming near the northeast Florida
coast late Sunday night, then intensifying as it moves along the
Carolina coast on Monday and into the western Atlantic ocean on
Tuesday.

Low temperatures on Sunday morning are expected to start between 3-5
degrees below climatological averages, ranging from the mid 20s in
far north Georgia to the low 30s in east-central Georgia. Highs will
increase into the upper 40s and low 50s across the majority of the
area. As the aforementioned surface low develops, cloud cover is
expected to increase in central and east Georgia during the
afternoon and evening on Sunday. Some scattered precipitation is
then possible on the back side of the low on Sunday night and into
Monday as it moves northeastward. Precipitation chances look to be
highest across the southeastern portion of the forecast area, but
remain limited to low-end chance PoPs, with slight chance PoPs to
the immediate north and west. As precip chances spread northward
early Monday morning, there is an unlikely, but non-zero chance that
it could overlap with near-freezing temperatures in northeast
Georgia. This could lend itself to the possibility of a light
rain/snow mix for a couple of hours early Monday morning. In the off-
chance this occurs, no accumulation of frozen precipitation is
currently expected.

The axis of another longwave upper level trough will swing through
the area on Tuesday. At this time, cloudy conditions over the
forecast area on Monday will begin to clear out and precipitation
will move away to the east. While it is possible that a couple of
more waves could develop along the lingering front, a a reinforcing
shot of cooler and drier air behind the trough should limit rain
chances once again and confine them to the far southeast corner of
the forecast area. As surface high pressure and an upper level ridge
set up over the region late Tuesday into Wednesday, the stalled
front will retreat further south and east from Georgia, and
temperatures will gradually warm under the influence of these
features.

King

&&

.AVIATION...
00Z Update...
Mostly MVFR ceilings right now but they will lift and scatter out
over night. Will have mostly clear skies across the area by
daybreak Sat. Winds will stay out of the NW through the period.
Wind speeds are in the 10-15kt range with gust to 22kt. These
speeds will slowly diminish to 10kt or less by 20z-22z Sat.

//ATL Confidence...00Z Update...
Confidence high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          30  47  28  49 /  10   0   0   0
Atlanta         28  43  29  49 /   5   0   0   0
Blairsville     22  40  23  46 /   5   0   0   0
Cartersville    26  43  28  50 /   5   0   0   0
Columbus        31  49  31  55 /  10   0   0   0
Gainesville     29  45  28  47 /   5   0   0   0
Macon           33  50  29  55 /  20   0   0   5
Rome            25  44  25  52 /   5   0   0   0
Peachtree City  29  45  28  51 /  10   0   0   0
Vidalia         40  52  35  54 /  60   0   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KAL
LONG TERM....King
AVIATION...01
Hazardous weather outlook, Feb 4, 2:55 PM EST, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
255 PM EST Fri Feb 4 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-052000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
255 PM EST Fri Feb 4 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Several rivers continue to respond to the recent heavy rainfall,
so river flooding remains a concern across portions of north and
central Georgia.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 7:52 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson11 hr
Feb 5, 8:36 AM ESTRiver Flood WarningFFCFloyd13 hr
Feb 5, 6:30 PM ESTRiver Flood WarningFFCWashington, Wilkinson14 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.